Alert archive / New Mexico / Flash Flood Warnings in 2010
Flash Flood Warning 46, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 1, 2010, 3:10 PM MDT for Catron County, Cibola County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2010, 3:10 PM MDT (21:10 UTC)
- Expired
- Aug 1, 2010, 5:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Catron County, NM, Cibola County, NM
The radar
The Albuquerque radar (KABX), 150 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:56 PM MDT, 14 minutes earlier.
Area forecast discussion, Aug 1, 2:56 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 256 PM MDT SUN AUG 1 2010 .DISCUSSION...CONVECTION OFF TO A SLOWER START AS COMPARED TO THIS TIME SATURDAY...WHICH IS NOT SURPRISING GIVEN THE ACTIVE BURST THAT WE HAD YESTERDAY. BUT DECENT CROP BEGINNING TO ROLL OFF THE HIGHER TERRAIN OF WC/SW NM EARLY THIS AFTERNOON WITH A FEW GOOD CELLS ALONG THE CENTRAL MOUNTAIN CHAIN. ONLY PROBLEM IS THAT STRONG INSTABILITY IS GENERALLY LACKING FOR MUCH OF THE RIO GRANDE VALLEY AND LOWER ELEVATIONS OF NW/NC NM DUE TO RAIN- COOLED AIR THAT POOLED OVERNIGHT AS WELL AS CLOUD COVER THAT LINGERED THROUGH GOOD PART OF THE MORNING. AS A RESULT...OUTFLOW BOUNDARY INTERACTIONS MAY NOT HAVE QUITE THE PUNCH THAT THEY DID YESTERDAY ESPECIALLY IN THE ABQ-SAF CORRIDOR. STORM MOTIONS ARE GENERALLY TOWARD THE NE OR N...EXCEPT FOR THE FAR NW WHERE STEERING WINDS ARE MORE CHAOTIC AND STORMS THERE ARE TENDING MORE TOWARD THE NW. ON THE LARGE-SCALE...AXIS OF THE MAIN PRECIPTIABLE WATER PLUME OVER ARIZONA HAS CONTINUED ITS SLOW WESTWARD MIGRATION TODAY WITH DRIER AIR AT THE MID/UPPER LEVELS ADVECTING WESTWARD INTO THE EASTERN TWO THIRDS OF NM. THIS TREND WAS REFLECTED IN THE 12Z KABQ SOUNDING THAT SHOWED PWAT VALUES FRACTIONALLY LOWER COMPARED TO 12Z SAT. LATEST INDICATIONS ARE THAT THE AXIS OF DEEPEST MOISTURE WILL PIVOT AND BECOME MORE OR LESS ORIENTED ACROSS THE NORTHWEST CORNER OF THE STATE FOR MONDAY INTO TUESDAY. AT THE SAME TIME...THE NORTHERN PORTION OF A LARGE /WELL- DEFINED INVERTED TROUGH THAT HAS BEEN OVER ARIZONA THE PAST FEW DAYS WILL FINALLY BEGIN TO SHEAR TOWARD THE NORTHEAST FURTHER ENHANCING THE LARGE- SCALE CONVECTIVE ENVIRONMENT ESPECIALLY THE FOUR CORNERS REGION. COULD REALLY SEE A SIGNIFICANT UPSWING IN TSTM COVERAGE ACROSS OUR NWRN ZONES NEXT COUPLE OF DAYS AND A LATER SHIFT WILL LIKELY NEED TO EXTEND THE FF WATCH INTO TUE/TUE EVE. FOR WEDNESDAY AND INTO THE LATE WEEK PERIOD...LOOKS TO BE AN INTERESTING TRANSITION. THE WESTERN EXTENSION OF THE SUB-TROPICAL RIDGE IS FORECAST TO SLOWLY BUILD WITH MORE SUBSTANTIAL EAST- WEST RIDGING ACROSS SOUTHERN NM. THIS WOULD ARGUE FOR LOWER GRADE MONSOON PATTERN ACROSS SC/SW AREAS. HOWEVER...UPPER TROUGHING INDICATED ALONG THE WEST COAST COULD PROVIDE ENHANCED SOUTHERLY FLOW ESPECIALLY LATE WEEK THAT COULD MAINTAIN DECENT TSTM CHANCES DESPITE MODEL TRENDS SHOWING LESS QPF. ADDITIONALLY...ANOTHER WEAK FRONTAL INCURSION INTO THE NORTHEAST FOR WED/WED PM COULD BOOST CHANCES THERE AND THE STEERING FLOW WOULD ALSO FAVOR THE FAR NORTHEAST. SO THE WORK WEEK LOOKS TO REMAIN ACTIVE ACROSS THE WEST AND NORTH...WITH MAINLY DRY AND HOT CONDITIONS FOR THE FAR EC/SE PLAINS. KJ && .AVIATION... ANOTHER ROUND OF THUNDERSTORMS CONTAINING HEAVY RAIN AND SHORT DURATIONS OF MVFR AND PERHAPS EVEN VERY LOCALIZED IFR WILL AFFECT WESTERN AND CENTRAL PORTIONS OF THE FORECAST AREA TODAY. LIKELY AREAS TO BE AFFECTED THE MOST WILL BE FMN...GUP...ABQ AND SAF. AS THE EVENING GOES ON THE MAIN FOCUS SHOULD SHIFT TOWARDS THE WESTERN SITES SUCH AS GUP AND FMN AS PERIODS OF RAIN SHOULD CONTINUE WELL INTO THE OVERNIGHT. AS A RESULT OF THE HEAVY RAIN...PATCHES OF LOW CLOUDS COULD VERY WELL DVLP LIKE IT DID LAST NIGHT LATE TONIGHT. INDICATED THIS DVLP AT SAF IN SCATTERED GROUP FOUND WITHIN A TEMPO AS WELL AS MORE BULLISH FOR GUP AND FMN. THE FOCUS OF THE HEAVIER RAIN AND ASSOCIATED LOWS CLOUDS WILL SHIFT A LITTLE FURTHER WEST AND NORTH ON MONDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 && .FIRE WEATHER... IT APPEARS THAT THE WET FOCUS WILL GRADUALLY SHIFT WEST AND NORTH DURING THE NEXT COUPLE OF DAYS AS DRIER AND MORE STABLE AIR ASSOCIATED WITH THE MID LEVEL HIGH OVER TEXAS FURTHER INVADES THE STATE. RECYCLING OF MOISTURE IS EXPECTED THE EARLIER HALF OF THIS COMING WEEK AND GENERALLY IN THE FORM OF ISOLATED TO SCATTERED WETTING STORMS. A LITTLE MORE NUMEROUS EARLY ON ACROSS THE FOUR CORNERS AREA AND PORTIONS OF THE NORTHWEST MOUNTAINS. SOUTHEAST AND PORTIONS OF EAST CENTRAL AREAS WILL REMAIN ON THE DRIER SIDE. AS A RESULT OF LESSENING WETTING RAIN COVERAGE...CLOUD COVER WILL LOWER SOME AND THIS WILL TRANSLATE TO LOWER HUMIDITY VALUES. CERTAINLY NOT CRITICAL LEVELS BUT VALUES FINALLY DIPPING BACK INTO THE MID/UPPER TEENS FOR A SHORT PERIOD ACROSS SOUTHEAST AND EAST CENTRAL AREAS. MAX TEMPERATURES SHOULD ALSO CLIMB TO ABOVE NORMAL LEVELS FAVORING THE EAST WHILE REMAIN NEAR TO SLIGHTLY BELOW NORMAL ACROSS PORTIONS OF THE WEST AND NORTH. THE OLD SQUEEZE PLAY BETWEEN THE WEST COAST TROUGH AND MID LEVEL HIGH IS EXPECTED TO OCCUR THE LATTER PORTION OF THE UPCOMING WEEK. THIS MEANS THAT THE MONSOONAL FLOW CAUGHT BETWEEN THESE TWO FEATURES SHOULD GRADUALLY SHIFT BACK OVER MORE PORTIONS OF THE FORECAST AREA. AGAIN FAVORING THE WESTERN HALF. THIS PATTERN WOULD LAST INTO THE UPCOMING WEEKEND. CONFIDENCE IS MODERATE WITH THIS SCENARIO BUT LOW WHEN IT COMES TO FIGURING OUT WETTING RAIN COVERAGE BECAUSE THE GFS MODEL IS DEPICTING LESS THAN ADEQUATE PRECIPITATION RETURNS FOR THE PATTERN THAT IT IS DEPICTING. I HAVE TO BELIEVE THAT 150 PERCENT OF NORMAL PRECIPITABLE WATER VALUES WOULD EXIST AHEAD OF THE SLOWLY APPROACHING WEST COAST TROUGH AS IS NORMALLY THE CASE DURING THIS TIME OF YEAR WITH THE DEPICTED PATTERN. ALSO HAVE TO EXPECT THAT THERE WOULD BE QUITE A BIT OF LIFT THAT WOULD SQUEEZE THAT MOISTURE OUT IN THE FORM OF SCATTERED TO NUMEROUS STORMS. WE HAVE SEEN THESE PATTERNS BEFORE AND THEY USUALLY DO NEW MEXICO WELL. AS OF RIGHT NOW...GOING WARMER THAN NORMAL FOR THE MOST PART WITH SEASONABLE HUMIDITY READINGS DURING THIS PERIOD. WILL ADJUST AS NEEDED. THE BIGGER QUESTION MARK WOULD BE FOR LATE ON THE WEEKEND AND INTO EARLY NEXT WEEK. WOULD THE LOW ASSOCIATED WITH THE PARENT TROUGH BE STRONG ENOUGH TO BREAK THE UPPER RIDGE DOWN AND THUS PROVIDE SOME INVADING DRIER AIR FROM THE WEST OR WILL THE RIDGE REMAIN INTACT. BASED ON PAST EXPERIENCE...THE BREAK DOWN SHOULDNT OCCUR FOR ANOTHER 1 TO 2 ITERATIONS OF THAT TYPE OF PATTERN SO THE OVERALL SEASONABLE HUMIDITY AND SOME WETTING RAIN CHANCES SHOULD CONTINUE. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 62 84 62 88 / 80 60 50 40 DULCE........................... 54 81 53 84 / 90 70 60 50 CUBA............................ 51 79 52 82 / 80 60 50 40 GALLUP.......................... 59 79 57 83 / 80 70 60 50 EL MORRO........................ 56 78 54 82 / 70 70 50 50 GRANTS.......................... 57 83 55 85 / 80 60 50 40 QUEMADO......................... 57 82 56 85 / 70 60 50 50 GLENWOOD........................ 62 87 62 91 / 60 40 50 30 CHAMA........................... 50 76 49 78 / 90 80 60 50 LOS ALAMOS...................... 59 83 57 86 / 70 40 40 30 PECOS........................... 54 83 54 86 / 70 30 30 30 CERRO/QUESTA.................... 51 82 51 84 / 70 50 60 30 RED RIVER....................... 47 72 48 73 / 60 70 50 50 ANGEL FIRE...................... 45 78 46 79 / 60 60 40 50 TAOS............................ 54 85 54 86 / 70 50 50 30 ESPANOLA........................ 58 90 59 92 / 70 20 40 30 SANTA FE........................ 58 84 56 87 / 70 30 30 30 SANTA FE AIRPORT................ 60 86 60 90 / 70 30 30 30 ALBUQUERQUE FOOTHILLS........... 63 88 64 91 / 60 20 30 30 ALBUQUERQUE HEIGHTS............. 65 87 66 91 / 60 20 30 20 ALBUQUERQUE VALLEY.............. 64 89 66 92 / 60 20 30 20 ALBUQUERQUE WEST MESA........... 65 89 66 92 / 60 20 30 20 LOS LUNAS....................... 64 91 65 93 / 60 20 30 20 RIO RANCHO...................... 64 89 65 92 / 60 30 30 20 SOCORRO......................... 65 91 65 94 / 60 20 30 20 SANDIA PARK/CEDAR CREST......... 57 85 59 88 / 60 30 30 30 MORIARTY/ESTANCIA............... 57 86 59 89 / 60 30 30 30 CLINES CORNERS.................. 58 85 58 88 / 50 30 30 30 GRAN QUIVIRA.................... 60 86 60 89 / 40 20 30 20 CARRIZOZO....................... 63 89 61 92 / 30 20 20 20 RUIDOSO......................... 55 81 57 83 / 30 20 20 20 CAPULIN......................... 58 88 59 86 / 30 40 30 30 RATON........................... 57 90 56 89 / 30 30 30 30 LAS VEGAS....................... 56 86 57 87 / 40 30 30 30 CLAYTON......................... 64 98 65 96 / 10 10 20 20 ROY............................. 62 92 64 92 / 40 20 20 20 CONCHAS......................... 68 100 68 100 / 20 10 20 10 SANTA ROSA...................... 64 97 65 98 / 20 10 20 10 TUCUMCARI....................... 67 101 68 100 / 5 5 5 5 CLOVIS.......................... 66 97 67 97 / 5 5 5 5 PORTALES........................ 67 98 67 98 / 5 5 5 0 FORT SUMNER..................... 68 99 68 99 / 10 5 5 10 ROSWELL......................... 66 99 66 99 / 10 5 5 0 PICACHO......................... 64 94 63 95 / 20 20 20 10 ELK............................. 60 87 60 89 / 20 20 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING ZONES...NMZ507>509-512>529. FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES... NMZ501>506-510-511. && 41/50
Hazardous weather outlook, Aug 1, 6:08 AM MDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 608 AM MDT SUN AUG 1 2010 NMZ501>540-021200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 608 AM MDT SUN AUG 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A STRONG SURGE OF MONSOON MOISTURE AND INSTABILITY WILL CONTINUE TO CROSS CENTRAL AND WESTERN NEW MEXICO WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EARLY IN THE COMING WORK WEEK...THE PLUME OF VERY MOIST AND UNSTABLE AIR WILL LIFT NORTHWESTWARD AND LINGER ACROSS THE NORTHWEST QUARTER OF NEW MEXICO. THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL PERSIST ACROSS THE NORTHWEST MONDAY AND POSSIBLY INTO TUESDAY. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
In the hours before
Local storm report, Aug 1, 12:09 PM MDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1209 PM MDT SUN AUG 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM FLASH FLOOD JEMEZ SPRINGS 35.77N 106.69W
07/31/2010 SANDOVAL NM LAW ENFORCEMENT
SMALL BOULDERS AND ROCKS IN ROAD WITH WATER COVERING
ROADWAY BUT STILL PASSABLE.
&&
EVENT NUMBER ABQ1002125
DPORTERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:44 PM MDT | Areal Flood Advisory | ABQ | Cibola, Socorro, Valencia | 76 min |
| Jul 31, 7:35 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Socorro, Torrance, Valencia | 115 min |
| Jul 31, 7:53 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Valencia | 82 min |
| Jul 31, 8:22 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola | 113 min |
| Jul 31, 8:30 PM MDT | Areal Flood Advisory | ABQ | Cibola | 90 min |
| Jul 31, 8:40 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 110 min |
| Jul 31, 8:56 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Santa Fe, Torrance | 94 min |
| Jul 31, 9:55 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, McKinley, Rio Arriba, Sandoval, Santa Fe | 110 min |
| Jul 31, 10:02 PM MDT | Flash Flood Warning | ABQ | Sandoval | 118 min |
| Jul 31, 10:23 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 3 hr |
| Jul 31, 10:26 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 2 hr |
| Jul 31, 10:39 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval, Santa Fe | 66 min |
| Jul 31, 11:46 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 3 hr |
| Aug 1, 12:44 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 2 hr |
| Aug 1, 1:27 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 108 min |
| Aug 1, 2:08 PM MDT | Areal Flood Advisory | ABQ | Cibola, Socorro, Valencia | 112 min |
| Aug 1, 2:52 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 113 min |
| Aug 1, 3:22 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Valencia | 83 min |
| Aug 1, 3:42 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Santa Fe, Torrance | 78 min |
| Aug 1, 3:54 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 111 min |
| Aug 1, 4:10 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Sandoval, Santa Fe | 100 min |
| Aug 1, 4:29 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, McKinley | 2 hr |
| Aug 1, 5:15 PM MDT | Flash Flood Warning | ABQ | McKinley | 2 hr |
| Aug 1, 5:40 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 95 min |
Nearby
Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.